Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 484, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2001, 5:08 AM CDT for Lowndes County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2001, 5:08 AM CDT (10:08 UTC)
- Expired
- Jun 27, 2001, 5:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Lowndes County, MS
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1845 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 271007 SVRJAN MSC087-271045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 508 AM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWNDES COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 545 AM CDT * AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF COLUMBUS...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR COLUMBUS...NEW HOPE AT 530 AM CDT WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3340 8863 3327 8848 3352 8D815 3368 8834
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 27, 3:00 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT WED JUN 27 2001 A FORECAST SUCH AS THIS ONE MAKES ONE TRULY APPRECIATE THE COMPLEXITY OF THIS SCIENCE. AT FIRST GLANCE...MOST OF THE MODELS /NOGAPS EXCEPTED/ LOOK VERY SIMILAR. HOWEVER...WHEN THE ANALYSIS SCALE DROPS FROM SYNOPTIC SCALE TO MESOSCALE...NO TWO LOOK ALIKE. ALSO HAVE NO COMPELLING REASON TO FAVOR ANY ONE MODEL SOLUTION OVER THE OTHERS. FORECAST CONFIDENCE IS BELOW AVERAGE. CUTOFF UPPER LOW MEANDERING WESTWARD ACROSS THE MISSISSIPPI RIVER NEAR THE KY/IL/MO TRIPLE POINT REMAINS THE DOMINANT FEATURE. LOW IS PROGGED TO CONTINUE A SLOW WESTWARD MOVEMENT AND GRADUALLY TURN MORE TOWARDS THE SOUTHWEST. THE PROBLEMS RELATE TO VORTICITY LOBES ROTATING AROUND THE PARENT LOW. NO TWO MODELS SEEM TO AGREE ON THE TIMING...STRENGTH...OR EVEN EXISTENCE OF THE INDIVIDUAL LOBES. COMPARISON OF 06Z MODEL FORECASTS WITH WATER VAPOR LOOP IS OF LITTLE HELP. MODELS AT LEAST AGREE THAT CURRENT 500 MB TEMPS ARE AS COLD AS THEY ARE GOING TO GET...BUT THATS WHERE THE AGREEMENT ENDS. SIGNIFICANT DIFFERENCES IN THE MAGNITUDE AND TIMING OF THE MID LEVEL WARMING ALSO LEND TO THE LOW CONFIDENCE MENTIONED ABOVE. PRECIP CHANCES WILL BE GREATER IN THE NORTHERN CWFA NEARER THE UPPER COLD POOL. WILL ALSO NEED TO ELIMINATE TIME QUALIFIERS IN THE ZONES AS ANY INDIVIDUAL VORT LOBE COULD SET OFF SHOWERS AND STORMS WITHOUT ANY ASSISTANCE FROM DAYTIME HEATING. NOT MUCH CHANGE IN TEMPS THROUGH THE SHORT TERM...WITH POINT FORECASTS REMAINING HIGHLY DEPENDENT ON EXISTENCE/ABSENCE/TIMING OF PRECIP. IN THE EXTENDED...EVENTUAL TRACK/STRENGTH OF UPPER LOW BECOMES MORE UNCERTAIN WITH TIME. WHETHER THE UPPER LOW IS IN THE PICTURE OR NOT THE SENSIBLE WEATHER WONT CHANGE MUCH. CHANCE OF SHOWERS AND STORMS EACH DAY WILL CONTINUE AS MOISTURE REMAINS PLENTIFUL...AND DAYTIME HEATING WILL SERVE AS A TRIGGER IF THE UPPER LOW IS GONE. PRELIM NUMBERS... JAN 89/68 89/67 424 MEI 89/67 89/66 424 .JAN... MS...NONE. LA...NONE. AR...NONE. 06
In the hours before
Special weather statement, Jun 27, 4:19 AM CDT, 49 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 419 AM CDT WED JUN 27 2001 ...THUNDERSTORMS... ISOLATED, SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA, AND PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI THROUGH TONIGHT. DAMAGING, STRAIGHT-LINE WINDS TO 60 MPH AND HAIL TO THE SIZE OF DIMES WILL BE THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS. WITH THE SEVERE WEATHER THREAT BEING ISOLATED IN NATURE, ACTIVATION OF STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND HAM RADIO OPERATORS IS NOT EXPECTED THROUGH TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER THE MIDDLE MISSISSIPPI RIVER VALLEY IS EXPECTED TO MOVE SLOWLY WEST OVER ARKANSAS AND MISSOURI THROUGH THURSDAY. LIFT FROM THIS SYSTEM COMBINED WITH MOISTURE AND INSTABILITY ALREADY IN PLACE WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. COOLING IN THE UPPER ATMOSPHERE ASSOCIATED WITH THE UPPER LOW COMBINED WITH INSTABILITY IN PLACE WILL RESULT IN ISOLATED, SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS TO 60 MPH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:18 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 27 min |
| Jun 27, 6:27 AM CDT | Flash Flood Warning | JAN | Lowndes | 2 hr |
| Jun 27, 8:06 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 39 min |
| Jun 27, 11:39 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 51 min |
| Jun 27, 12:36 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 24 min |
| Jun 27, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 31 min |
| Jun 27, 1:04 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 26 min |
| Jun 27, 1:06 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 39 min |
| Jun 27, 1:30 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 30 min |
| Jun 27, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 37 min |
| Jun 27, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 31 min |
| Jun 27, 2:22 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 23 min |
| Jun 27, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 32 min |
| Jun 27, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.